Hail, Elko
- When
- June 21, 12:00 PM PST to 12:05 PM PST
- Where
- Elko County, 2 mi SE of Montello
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.249, -114.173
One inch diameter hail was reported near Montello.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
One inch diameter hail was reported near Montello.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 21, 2:26 AM PST, 9 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 326 AM PDT SUN JUN 21 2009 .SYNOPSIS...ANOTHER LOW PRESSURE SYSTEM WILL PUSH ACROSS NORTHERN NEVADA TODAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE OVER NORTHEAST NEVADA. AS THE SYSTEM EXITS THE REGION AND HIGH PRESSURE BEGINS TO PUSH IN...SHOWERS AND THUNDERSTORM ACTIVITY WILL PRIMARILY FOCUS ON NORTHEAST NEVADA MONDAY. DRIER CONDITIONS WITH A WARMING TREND ARE EXPECTED TUESDAY THROUGH THURSDAY. && .SHORT TERM...TODAY THROUGH MONDAY. CLEAR SKIES LAST EVENING OVER ELKO QUICKLY DETERIORATED TO BROKEN CEILINGS AS AN EXPANDING AREA OF SHOWERS MOVED IN FROM THE SOUTH. THERE HAVE BEEN A FEW EMBEDDED THUNDERSTORMS IN THE FLOW SO WILL BEGIN FORECAST WITH ISOLATED TS WORDING THIS MORNING. CLOUDS ARE DISSIPATING OVER NORTHERN NYE AND SOUTHERN LANDER/EUREKA COUNTIES ATTM WHERE PRECIPITABLE WATER VALUES ARE DROPPING BELOW 0.5 INCHES. VERY GOOD AGREEMENT IN THE SHORT TERM MODELS THIS MORNING. THE NORTHERN THIRD OF THE STATE WILL SEE PW VALUES RANGING FROM 0.5 TO 0.8 THROUGHOUT THE DAY WITH AN EMPHASIS ON THE NORTHEAST. SPC HAS NE ELKO COUNTY IN A SLIGHT RISK FOR SEVERE TS THIS AFTERNOON. MU CAPE VALUES ARE STILL AROUND 1000 J/KG LATE THIS AFTERNOON WHEN THE UPPER LOW AXIS MOVES INTO THE STATE. TS SHOULD DEVELOP AHEAD OF THE COLD FRONT WITH SCATTERED TS COVERAGE OVER NORTHEAST NEVADA FROM LATE AFTERNOON THROUGH THE EVENING AS A 70KT 300MB UPPER JET FLOW LIFTS NORTHWARD WITH THE BASE OF THE TROUGH. THERE IS A THREAT OF LOCALIZED RIVER FLOODING AS WELL AS FLASH FLOODING ACROSS NE NV THIS AFTERNOON. SHOULD GET SOME GOOD CLEARING AFTER MIDNIGHT AS STORMS DISSIPATE WITH STRENGTHENING SOUTHWEST FLOW. TEMPERATURES IN SOME LOCATIONS TONIGHT MAY DROP INTO THE 30S. AS RIDGING ATTEMPTS TO RE-ESTABLISH EAST OF THE STATE...THERE WILL BE ONE MORE WEAK WAVE TO MOVE THROUGH...THUS LEFT ISOLATED TS PRIMARILY NE NV FOR MONDAY AFTERNOON AS WELL. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL LOW WILL EXIST JUST OFF THE SOUTHERN CALIFORNIA COAST EARLY IN THE WEEK. MODELS VARY SLIGHTLY ON HOW QUICKLY TO BRING THIS FEATURE THROUGH THE GREAT BASIN. HAVE FOLLOWED A GFS/ECMWF COMPROMISE SOLUTION WHICH BRINGS THE UPPER LOW THROUGH THE AREA ON FRIDAY OR SATURDAY. HAVE INCREASED PRECIPITATION CHANCES TO A SLIGHT CHANCE TOWARD THE END OF THE WEEK...MAINLY ON FRIDAY. TEMPERATURES WILL BE ABOVE AVERAGE AS 700 MB TEMPS RISE INTO THE TEENS. HIGHS IN THE MID 80S TO LOW 90S ARE EXPECTED IN THE VALLEY LOCATIONS DURING THE WARMEST DAYS...WEDNESDAY AND THURSDAY. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED WHEN THE UPPER LOW OPENS UP AND MOVES THROUGH THE REGION...WHICH CURRENTLY IS EXPECTED TO BE ON FRIDAY AND SATURDAY. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS NORTHEASTERN NEVADA LATE THIS AFTERNOON/EARLY THIS EVENING... AFFECTING PRIMARILY KEKO AND PERHAPS KWMC. MUCH DRIER AIR WILL PUSH IN FROM THE SOUTHWEST TODAY LIMITING THUNDER CHANCES AT KTPH AND KELY. EXPECT SKIES TO CLEAR QUICKLY DURING THE EVENING AS THE UPPER TROUGH AXIS MOVES THROUGH THE AREA. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE TODAY. THE STRONGEST STORMS ARE EXPECTED ACROSS NORTHEAST NEVADA WHERE THE HEAVIEST RAINFALL IS EXPECTED. SHOWERS AND THUNDERSTORMS WILL REDEVELOP ON MONDAY AFTERNOON...MAINLY ACROSS NORTHEAST NEVADA. DRIER CONDITIONS...LOWER HUMIDITIES...AND LIGHT WINDS ARE EXPECTED FOR THE REMAINDER OF THE WEEK. && .HYDROLOGY...LOCALLY HEAVY RAINFALL IS EXPECTED TODAY ACROSS NORTHEAST NEVADA PROVIDING MORE RUNOFF INTO ALREADY SWOLLEN STREAMS AND RIVERS. LOCAL STREAM FLOODING IS POSSIBLE...ESPECIALLY IF A THUNDERSTORM OR SHOWER WITH VERY HEAVY RAIN MOVES SLOWLY OVER AN AREA. A FEW RIVERS IN ELKO COUNTY ROSE ONE TO TWO FEET IN THE PAST 24 HOURS AND HAVE PEAKED. LAMOILLE CREEK...THE MARYS RIVER AT CHARLESTON...AND THE JARBIDGE RIVER ALL HAVE POTENTIAL TO RISE FURTHER IF HEAVY RAINSHOWERS MOVE OVER THESE AREAS. PLEASE REFER TO RNORVSLKN FOR ADDITIONAL INFORMATION. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/88/88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 423 AM PDT SUN JUN 21 2009 NVZ031>034-221130- NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 423 AM PDT SUN JUN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA AND NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. THE DAY WILL BEGIN WITH A FEW SHOWERS AND THUNDERSTORMS ACROSS ELKO COUNTY. THUNDERSTORMS ARE EXPECTED TO BECOME SCATTERED IN COVERAGE ACROSS THE COUNTY THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS ASSOCIATED WITH THESE THUNDERSTORMS. HEAVY RAIN IS ALSO POSSIBLE. SOME RIVERS AND STREAMS IN ELKO COUNTY HAVE RISEN SUBSTANTIALLY WITH THE RECENT HEAVY RAIN AND MAY EXPERIENCE FURTHER RISE. REFER TO PRODUCTS RNOAFDLKN AND RNORVSLKN FOR MORE INFORMATION ON FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEASTERN NEVADA MONDAY AFTERNOON. TUESDAY THROUGH THURSDAY WILL BE DRIER WITH A WARMING TREND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-030-035>037-221130- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 423 AM PDT SUN JUN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL NEVADA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEVADA MONDAY AFTERNOON. TUESDAY THROUGH THURSDAY WILL BE DRIER WITH A WARMING TREND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. LW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1213 PM PDT SUN JUN 21 2009 NVZ032-211945- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 1213 PM PDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 1245 PM PDT... AT 1211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ELKO...MOVING NORTHEAST ALONG INTERSTATE 80 AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... ELKO... INTERSTATE 80 NEAR ELKO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4102 11571 4085 11554 4070 11590 4081 11600 TIME...MOT...LOC 1913Z 233DEG 16KT 4079 11587 MS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1219 PM PDT SUN JUN 21 2009 NVZ032-036-211945- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 1219 PM PDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO AND NORTHERN EUREKA COUNTIES UNTIL 1245 PM PDT... AT 1218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EMIGRANT PASS ON INTERSTATE 80...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... EMIGRANT PASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4086 11617 4069 11604 4054 11640 4067 11652 TIME...MOT...LOC 1919Z 236DEG 17KT 4064 11638 MS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1222 PM PDT SUN JUN 21 2009 NVZ031>033-211945- EXTREME EASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 1222 PM PDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 1245 PM PDT... AT 1221 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEQUOP SUMMIT...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... INTERSTATE 80 NEAR OASIS... STATE ROUTE 233 SOUTH OF MONTELLO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4137 11432 4114 11411 4097 11456 4110 11467 TIME...MOT...LOC 1921Z 237DEG 21KT 4107 11453 MS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1243 PM PDT SUN JUN 21 2009 NVZ032-034-035-037-212015- RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 1243 PM PDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WHITE PINE...SOUTHERN ELKO AND EXTREME EASTERN EUREKA COUNTIES UNTIL 115 PM PDT... AT 1242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES WEST OF RUBY LAKE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... RURAL NORTHWESTERN WHITE PINE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4042 11559 4020 11545 4006 11597 4022 11600 TIME...MOT...LOC 1943Z 244DEG 23KT 4017 11587 MS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1246 PM PDT SUN JUN 21 2009 NVZ031-032-212015- NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 1246 PM PDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 115 PM PDT... AT 1245 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF DEETH...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4145 11539 4131 11519 4109 11553 4120 11563 TIME...MOT...LOC 1946Z 223DEG 16KT 4120 11551 MS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 100 PM PDT SUN JUN 21 2009 NVZ032-034-212030- RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 100 PM PDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 130 PM PDT... AT 1258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTH FORK...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SPRING CREEK... SOUTH FORK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4077 11554 4060 11550 4061 11578 4075 11577 TIME...MOT...LOC 2000Z 267DEG 14KT 4069 11567 MS
The Salt Lake City radar (KMTX), 144 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2009Every state in 2009This day in weather historyWarnings in Nevada, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171632.